Continuity, completeness, betweenness and cone-monotonicity

Edi Karni, Zvi Safra

Research output: Contribution to journalArticlepeer-review

Abstract

A non-trivial, transitive and reflexive binary relation on the set of lotteries satisfying independence that also satisfies any two of the following three axioms satisfies the third: completeness, Archimedean and mixture continuity (Dubra, 2011). This paper generalizes Dubra's result in two ways: First, by replacing independence with a weaker betweenness axiom. Second, by replacing independence with a weaker cone-monotonicity axiom. The latter is related to betweenness and, in the case in which outcomes correspond to real numbers, is implied by monotonicity with respect to first-order stochastic dominance.

Original languageEnglish
Pages (from-to)68-72
Number of pages5
JournalMathematical Social Sciences
Volume74
DOIs
StatePublished - 1 Mar 2015

Fingerprint

Dive into the research topics of 'Continuity, completeness, betweenness and cone-monotonicity'. Together they form a unique fingerprint.

Cite this